Self medicating on T3

I wanted to know if anyone can guide me on how much T3 to take and how much Levothyroxine to reduce to.

I seem to not able to get out of bed feel tired, could sleep for days & foggy eyes.

I use to take:

Levothyroxine T4 100mg 1 day and then the next day 50mg (seem to be fine doing this)

Then when I added T3 I reduced it to 50mg and taking half of 25mg T3.

Don't have any palpation or anything just feel brain fog and tired.

Please advised - self medicated myself as my T3 levels were 4.82 so needed a bit of T3.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

15 Replies

oldestnewest
  • Beepi,

    Do you have TSH, FT4 and FT3 results and ranges for when you were taking Levothyroxine only? Unless FT4 is top of the range there is no need to reduce dose when adding T3. FT3 4.83 isn't unduly low. How long have you been taking 50mcg T4 + 12.5mcg T3?

  • Hi thank you for you reply.

    My TSH is 1.19

    T4 is 14.9

    Which was taken by my gp above results

    Blue horizon - T3 - 4.83

    So should I continue to take the same amount of levothyroxine as before which was 100mg 1 day and next day 50mg with half t3?

  • Only been taking t3 for 2 weeks

    50mg levothyroxine

    Half cytomel T3

  • Beepi,

    Do you have the lab ref ranges which are figures in brackets after the results?

  • T4 - 14.5 (lab range 19-19.00 omol/L

    TSH- 2.86 (lab range 0.35-4.94mu/L

    Sorry I put the wrong number in for the TSH level on my last message.

    Free t3 - 4.22 (lab range 3.1-6.8) this was taken separately with blue horizon.

    Thank you so much for your help clutter really means alot x

  • Beepi,

    You were undermedicated on 100/50mcg alternate days to have TSH 2.86 and T4 was was only mid range. I would reinstate 100/50mcg along with 12.5mcg T3. I would stick with that for 6-8 weeks and have TSH, FT4 and FT3 checked to make sure FT3 remains within range.

  • Ok. Thank you so much. Will give it ago

  • Hi clutter... so I have been on levothyroxine plus t3 25mg split in half but since Thursday I've been getting shivers and muscle ache, could this be the t3 or could I just be coming down with something. Should I stop taking t3? I've been off sick since Thursday and by the looks of it won't be able to go in tomorrow. My lower back muscles also really hurt, arms, legs and kind of flu symptoms but without the runny nose or sneezes, my throat feels a bit sore to.

    Looking forward to hearing from you.

  • Beepi,

    If you've felt unwell since starting T3 it may be that T3 doesn't suit and it may be worth stopping T3 to see whether symptoms improve. If you've been taking T3 for 3 or 4 weeks and suddenly feel unwell its more likely to be a virus or flu. I hope you feel better soon.

  • Have you had vitamin D, folate, B12 & ferritin levels checked? These are common to be low & we need them at high end of normal range to utilise thyroid hormones (our own or synthetic ones)

    Do you have Hashimotos? (High Thyroid antibodies) if so are you on or have you tried gluten free diet?

  • I am glad you've had a good improvement with adding T3. This might be helpful.

    web.archive.org/web/2010112...

  • Excellent link, thanks. I take it that comes from a book? I'd really like to read more. Any idea of the title of the book please?

  • Unfortunately, Dr Lowe died of an accident and the above is from a book and his website has been removed. He also wrote a book about Thyroid Hormone Resistance - The Metabolic Treatment of Hypothyroidism. You might be lucky to come across it.

  • His Wife, Tammy, may be releasing more chapters of wherever that link came from. You could email her at :- Natural Thyroid Solutions.

    naturalthyroidsolutions.com/

  • The following might be helpful

    web.archive.org/web/2010112...

You may also like...